MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175254050
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore, the manufacture date and the expiration date are unknown.However, the complainant reported that the device was not expired.(b)(6).(b)(4) although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ plus stent was used in the ureter and kidney during a ureteroscopy and double j placement procedure on an unknown date.According to the complainant, post procedure, it was noted that the stent was calcified in the tail of the double j stent.There were no patient complications reported as a result of this event.Attempts to gain further information regarding the event have been unsuccessful to date, should any relevant information be provided, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
A visual analysis of the returned device revealed that only one section of the entire stent was returned for evaluation.The section of the stent that was returned was the tip (pigtail).There were residues of calcification found on the returned piece of the product.No other anomalies or damages were noted based on all available and gathered information pertaining to the event, the most probable root cause for this complaint is considered ¿anticipated procedural complication¿ since the complaint is due to a known physiological effects of the procedure as noted within the directions for use.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.A review of the device history record (dhr) was performed and no anomalies were noted.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
PERCUFLEX¿ PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7033740
Report Number3005099803-2017-03438
Device Sequence Number16379914
Product Code FGE
UDI-Device Identifier08714729170082
UDI-Public08714729170082
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006175254050
Device Catalogue Number175-254-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1